Acetaminophen is very helpful for fever and pain. Please do not use acetaminophen for infants under four months of age without talking to our office first.
Acetaminophen may be given every 4-6 hours
Infant drops and the children's syrup may have very different concentrations. Please only use the dropper provided with the infant drops to measure the infant dose.
Many over-the-counter cold and cough preparations also contain acetaminophen. Use of these products along with an acetaminophen preparation may result in a dangerous overdose.
Acetaminophen is also available as a rectal suppository for use in children who refuse to take medicine by mouth or who are vomiting. The brand name is Feverall, and it is available in most pharmacies. Please use rectal acetaminophen only on the recommendation of our office.
Weight
Dose
Infant Drops 160mg/5ml
Children's Syrup 160mg/5ml
Chewables 80mg
Chewables 160mg
6-12 lbs
40 mg
1.25 ml
12-17 lbs
80 mg
2.5 ml
2.5 ml
18-23 lbs
120 mg
3.75 ml
4 ml
24-35 lbs
160 mg
5 ml
5 ml
2
1
36-47 lbs
240 mg
7.5 ml
3
1 ½
48-59 lbs
320 mg
10 ml
4
2
60-71 lbs
400 mg
12.5 ml
5
2 ½
72-95 lbs
480 mg
15 ml
6
3
95+ lbs
640 mg
20 ml
8
4
Ibuprofen (Motrin, Advil) Dosing
Ibuprofen is very helpful for fever and for pain. It should not be used in infants under 6 months old.
Ibuprofen may be given every 6-8 hours
The most common side effects of ibuprofen are abdominal pain, nausea, and vomiting. Please give the medicine with food to try to prevent these side effects. If your child already has these symptoms, consider using acetaminophen instead.
Ibuprofen is available in a variety of dosage forms and concentrations. Please be sure to use the dose appropriate for the type of medication you are using. In addition, use only the dropper provided with the oral drops to measure the dosage. This dropper is a very different size than the dropper provided with acetaminophen drops and other droppers available, and improper use could result in over- or under-dosing.